# SDR 2007UALA01096

- Difficulty date: April 8, 2007
- Submitted: April 17, 2007
- Operation: Air carrier
- Aircraft: N589UA
- Make and model: Boeing 757222
- Aircraft serial: 28707
- Aircraft time: 37,504 hours, 10,355 cycles
- Engine: Pwa PW2037
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Gear
- Condition: Failed
- Location: Gearbox
- Part time: 6,337 hours, 8,381 cycles
- Component: Gearbox, Honeywell
- Component part number: 386218021
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

APU HAD SHUTDOWN, FAULT LIGHT ILLUM AND EICAS MSG.  APU FAULT DISPLAYED.  APU REMOVED FROM AIRCRAFT FOR METAL ON CHIP DETECTOR.  COMPOUND GEAR IN GEARBOX FAILED AND CAUSED AUTO SHUTDOWN.  GEARBOX AND COOLING FAN TSHM=6337 HRS AND CSHM=8381.
